Florida, 2006

Heavy Rain in Florida, July 11, 2006

July 11, 2006 · NWS JAX · 1 event in 1 county or zone

83 inches of rainfall in one hour.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Jacksonville International Airport ASOS (KJAX) measured 1.83 inches of rainfall in one hour.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 8:14 AM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 11, 8:14 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 AM EDT TUE JUL 11 2006

.SHORT TERM...STARTING OFF THE DAY WITH QUITE A BIT OF SHOWER
ACTIVITY OFF THE COAST...MUCH MORE THAN TYPICAL THUS FAR THIS
SUMMER. USUALLY THIS IS A GOOD INDICATOR OF ENHANCED POPS INLAND
DURING THE AFTERNOON...BUT MORNING SOUNDINGS SUGGEST OTHERWISE.
DEEP LAYER DRY AIR REMAINS PREVALENT ABOVE 700 MB AND CERTAINLY
NOT MOIST EVEN BELOW THIS LEVEL. PRECIPITABLE WATER VALUE IS LESS
THAN NORMAL AT 1.46 IN AND IS CLOSER TO THE NGM AND NAM12
INITIALIZATIONS. HARD TO GO WITH THE NAM12 TODAY HOWEVER...AS
DEVELOPMENT OF LOW PRESSURE OFF THE SOUTHEAST FLORIDA COAST LOOKS
OVERDONE. WILL INSTEAD BASE THE SHORT TERM FORECAST ON CLIMATOLOGY
WITH SHOWERS TO MOVE ONSHORE BY EARLY AFTERNOON...BUT A DECREASING
TREND THEREAFTER AS DRY AIR MIXES IN AND REDUCES COVERAGE.
ALTHOUGH INLAND COVERAGE WILL BE REDUCED...ISOLATED STORMS MAY
BECOME STRONG WITH THE PRESENCE OF GOOD WET MICROBURST PROFILE.

OVERALL ZONES LOOK IN GOOD SHAPE AND NO CHANGES PLANNED.

&&

.MARINE...CURRENT FORECAST ON TRACK AND NO CHANGES IN STORE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

DEESE/TRABERT/KERNS
Hazardous weather outlook, Jul 11, 4:56 AM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 AM EDT TUE JUL 11 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
556 AM EDT TUE JUL 11 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...

.RIP CURRENT IMPACT...
CONTINUING SOUTHEASTERLY SWELL WILL CONTINUE TO PRODUCE AN ABOVE
NORMAL RISK OF RIP CURRENTS AS WELL AS BREAKERS IN THE 2 TO 3 FEET
RANGE TODAY. REFER TO THE SURF ZONE FORECAST PRODUCT FOR MORE
DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
MAINLY ACROSS NORTHEAST FLORIDA. LOCALLY HEAVY DOWNPOURS AND
INTENSE LIGHTNING WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DUE TO PERSISTENT SOUTHEAST SEA SWELLS...A MODERATE RISK OF RIP
CURRENTS IS LIKELY MUCH OF THIS WEEK.

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE REMAINDER
OF THE WEEK. THE PRIMARY HAZARDS EACH DAY WILL BE LIGHTNING AND
POSSIBLY LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
July 11, 12:00 PM EST to 1:00 PM EST
Where
Duval County, Jacksonville Intl Ap
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517216.